Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Aug 18, 2021, 9:55 PM CDT for Bledsoe County, Hamilton County, Rhea County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 9:55 PM CDT (02:55 UTC)
- Expired
- Aug 18, 2021, 10:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Hail
- 0.00 in
- Wind
- 40
Counties Bledsoe County, TN, Hamilton County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 111 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
163
WWUS84 KMRX 190255
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
1055 PM EDT Wed Aug 18 2021
TNZ081>084-098>100-190345-
Sequatchie TN-Rhea TN-Bledsoe TN-Marion TN-Bradley TN-Hamilton TN-
Meigs TN-
1055 PM EDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of Rhea, western
Bradley, eastern Sequatchie, Bledsoe, southwestern Meigs,
southeastern Marion and Hamilton Counties through 1145 PM EDT/1045 PM
CDT/...
At 1054 PM EDT/954 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of
Spencer to near Lookout Mountain. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chattanooga, Cleveland, Dayton, Dunlap, Pikeville, Soddy-Daisy,
Signal Mountain, Rossville, Spring City and Walden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3561 8538 3572 8526 3576 8526 3577 8504
3575 8503 3576 8492 3579 8486 3499 8493
3498 8544
TIME...MOT...LOC 0254Z 260DEG 26KT 3567 8534 3496 8541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 8:46 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 18, 8:46 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 946 PM EDT Wed Aug 18 2021 .UPDATE... EVENING UPDATE. && .DISCUSSION... A line of showers and storms is currently approaching out of middle TN. The HRRR continues to suggest that this line weakens as it moves into our area. However, the southern Cumberland Plateau and southern TN valley may see a strong storm or two before the storms fall apart. Then, expect scattered showers and a few storms to move further eastward into the central/southern TN Valley, approaching I-75. This is where I have POPs dropping off, east of 75. This may be to hopeful though as the HRRR suggests scattered showers push further east of 75. Will monitor the trends and adjust as needed. Otherwise, forecast on track tonight with no changes. Will send out new zones for POP adjustment. SR && .AVIATION... 00Z TAF DISCUSSION. VFR conditions for all sites until early tomorrow morning when MVFR fog is possible. Then, MVFR conditions expected through much of the day at all sites as scattered showers and storms move through the area. Flight conditions may briefly drop below MVFR if a heavy shower or storm passes directly over a terminal. There is a low chance that a line of showers and storms could move across CHA around midnight but not enough confidence to go more than VCTS at this time. SR && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 85 71 86 71 / 50 70 40 70 40 Knoxville McGhee Tyson Airport, TN 71 83 70 86 70 / 30 70 50 60 30 Oak Ridge, TN 71 81 68 86 69 / 40 70 50 60 30 Tri Cities Airport, TN 67 83 68 84 66 / 20 70 50 70 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 18, 2:42 PM CDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 342 PM EDT Wed Aug 18 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191945- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 342 PM EDT Wed Aug 18 2021 /242 PM CDT Wed Aug 18 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday, a weather system will bring showers and thunderstorms through the eastern Tennessee Valley. Due to the saturated ground localized flooding may occur if any areas receive a long period of heavy rainfall. With recent rainfall activity keeping soils saturated, any stronger storms could produce some locally heavy downpours and result in isolated flooding Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. TD/KS
In the hours before
Special weather statement, Aug 18, 6:15 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
715 PM EDT Wed Aug 18 2021
TNZ012-013-190000-
Scott TN-Campbell TN-
715 PM EDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northwestern
Campbell and northeastern Scott Counties through 800 PM EDT...
At 714 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Jacksboro, or 10 miles west of La Follette, moving
northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Follette, Jacksboro, Jellico, Caryville, Elk Valley, Ketchen,
Fincastle and Royal Blue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8430 3659 8419 3638 8402 3629 8433
3646 8448 3660 8431
TIME...MOT...LOC 2314Z 244DEG 7KT 3642 8430
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 18, 8:33 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Morristown TN
833 PM CDT Wed Aug 18 2021
TNZ098-190215-
Marion TN-
833 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of Marion County through
915 PM CDT...
At 831 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Estill Springs to 8 miles north of
Skyline. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, South Pittsburg, Kimball, Monteagle, Orme, Fiery Gizzard
State Park, Sequatchie Cave, Foster Falls State Park, Griffith Creek
and Chimneys State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3524 8584 3524 8582 3522 8577 3522 8574
3524 8569 3529 8571 3529 8569 3531 8565
3530 8563 3532 8556 3530 8554 3498 8555
3499 8586 3522 8586 3522 8587
TIME...MOT...LOC 0131Z 260DEG 23KT 3533 8606 3492 8607
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 18, 9:18 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Morristown TN
1018 PM EDT Wed Aug 18 2021
TNZ081>083-098-099-190300-
Sequatchie TN-Rhea TN-Bledsoe TN-Marion TN-Hamilton TN-
1018 PM EDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of southwestern Rhea,
Sequatchie, Bledsoe, eastern Marion and Hamilton Counties through
1100 PM EDT/1000 PM CDT/...
At 1016 PM EDT/916 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles west of Sparta to
near Jasper. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chattanooga, Dayton, Dunlap, Jasper, Pikeville, Soddy-Daisy, Signal
Mountain, Walden, Lakesite and Whitwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3499 8563 3530 8563 3532 8556 3536 8551
3541 8549 3543 8554 3549 8554 3553 8560
3557 8542 3572 8526 3576 8526 3577 8504
3575 8503 3576 8498 3543 8499 3538 8503
3537 8499 3521 8499 3514 8503 3499 8499
TIME...MOT...LOC 0216Z 264DEG 30KT 3590 8560 3500 8559
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 18, 9:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
1055 PM EDT Wed Aug 18 2021
TNZ081>084-098>100-190345-
Sequatchie TN-Rhea TN-Bledsoe TN-Marion TN-Bradley TN-Hamilton TN-
Meigs TN-
1055 PM EDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of Rhea, western
Bradley, eastern Sequatchie, Bledsoe, southwestern Meigs,
southeastern Marion and Hamilton Counties through 1145 PM EDT/1045 PM
CDT/...
At 1054 PM EDT/954 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of
Spencer to near Lookout Mountain. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chattanooga, Cleveland, Dayton, Dunlap, Pikeville, Soddy-Daisy,
Signal Mountain, Rossville, Spring City and Walden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3561 8538 3572 8526 3576 8526 3577 8504
3575 8503 3576 8492 3579 8486 3499 8493
3498 8544
TIME...MOT...LOC 0254Z 260DEG 26KT 3567 8534 3496 8541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:04 PM CDT | Areal Flood Advisory | MRX | Campbell, Scott | 3 hr |
| Aug 18, 8:33 PM CDT | Special Weather Statement | MRX | Marion | 42 min |
| Aug 18, 9:18 PM CDT | Special Weather Statement | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 42 min |
| Aug 18, 10:40 PM CDT | Special Weather Statement | MRX | Bradley, Meigs, Rhea | 50 min |
| Aug 19, 1:01 AM CDT | Areal Flood Advisory | MRX | Marion | 95 min |
| Aug 19, 7:19 AM CDT | Special Weather Statement | MRX | Marion | 41 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.